MAUDE Adverse Event Report: ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORP. TURBOVAC 90 XL ICW; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number ASC1336-01
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/19/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy, the device was oxidized inside the box, the doctor decided to use it in the patient because he was anesthetized and no other device was available.The procedure was completed with the same device with no delay or patient injury reported.
 
Additional Manufacturer Narrative
H10.H3, h6: the turbovac 90 xl icw, used in treatment, was returned for evaluation.A relationship between the device and reported incident was established.From the information provided, ¿during a hip arthroscopy, the device was oxidized inside the box, the doctor decided to use it in the patient because he was anesthetized and no other device was available.¿ device history review/batch record review shows no ncrs or deviations associated to the lot number and relevant to the complaint.The review of the complaint history for the associated complaint product found no similar events in the last three years for the involved lot.Visual inspection under magnification shows moderate wear and fibers on the electrodes.The shaft is bent and shows rusted spots.The length of the largest rusted spot on the surface of the device shaft is 3.49mm.During functional evaluation the device was plugged to a q2 controller and activated in saline solution at default and max.Settings.The device performed as intended.The complaint has been verified as the device shaft is rusted.A manufacturing assessment was completed and concluded there is no workmanship issue as the records show the device passed all control points before it was released to distribution.Factors that could contribute to this failure include storage conditions such as temperature and humidity.No containment or corrective actions are recommended at this time.

Brand Name
TURBOVAC 90 XL ICW
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORP.
7000 w. william cannon
austin TX 78735
MDR Report Key9102252
Report Number3006524618-2019-00479
Device Sequence Number14185096
Product Code GEI
UDI-Device Identifier00817470006520
UDI-Public00817470006520
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K033584
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2021
Device Model NumberASC1336-01
Device Catalogue NumberASC1336-01
Device Lot Number2022308
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2019
Initial Date Received by Manufacturer 09/09/2019
Supplement Date Received by Manufacturer02/18/2020
Initial Report FDA Received Date09/22/2019
Supplement Report FDA Received Date02/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age46 YR